Alert archive / Wyoming / High Wind Warnings in 2017

High Wind Warning 17, NWS Riverton, WY

June 12, 2017Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Jun 12, 2017, 10:56 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jun 13, 2017, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2017, 10:56 PM MDT (04:56 UTC)
In effect from
Jun 13, 2017, 10:00 AM MDT
Expired
Jun 13, 2017, 9:00 PM MDT
In force
11 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
2386 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS75 KRIW 130456
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
1056 PM MDT Mon Jun 12 2017

...High winds likely once again over portions of South and 
Central Wyoming Tuesday afternoon and evening...

.As a strong upper level trough continues to push across the 
Wyoming late today...high winds will increase across portions of
southern and central Wyoming through this evening. Winds are 
expected to diminish by mid to late evening. 


WYZ019-020-030-130900-
/O.NEW.KRIW.HW.W.0017.170613T1600Z-170614T0300Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-East Sweetwater County-
Including the cities of Jeffrey City, Casper, and Wamsutter
1056 PM MDT Mon Jun 12 2017

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

The National Weather Service in Riverton has issued a High Wind
Warning, which is in effect from 10 AM to 9 PM MDT Tuesday. 

* TIMING...Winds will increase and become high by late
  morning...continuing into mid evening.  

* WINDS...South southwest wind 35 to 40 mph with gusts 55 to 60
  mph. Shower activity could locally enhance winds.

* IMPACTS...Wind gusts will significantly increase the blow over
  threat for trucks pulling light weight and high profile
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
3 follow-up statements
144 
WWUS75 KRIW 130742
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
142 AM MDT Tue Jun 13 2017

...High winds likely once again over portions of South and
Central Wyoming late this morning through early evening...

.As a strong upper level trough continues to push across the
Wyoming today...high winds will increase across portions of 
southern and central Wyoming through this evening. Winds are 
expected to diminish by mid to late evening.

WYZ019-020-030-132200-
/O.CON.KRIW.HW.W.0017.170613T1600Z-170614T0300Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-East Sweetwater County-
Including the cities of Jeffrey City, Casper, and Wamsutter
142 AM MDT Tue Jun 13 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* TIMING...Winds will increase and become high by late morning...
  continuing into mid evening. 

* WINDS...South southwest wind 35 to 40 mph with gusts 55 to 60 
  mph. Shower activity could locally enhance winds. 

* IMPACTS...Wind gusts will significantly increase the blow over 
  threat for trucks pulling light weight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
245 
WWUS75 KRIW 132045
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
245 PM MDT Tue Jun 13 2017

...High winds will continue again over portions of South and 
Central Wyoming through early this evening...

.As a strong upper level trough continues to push across the
Wyoming today...high winds will increase across portions of
southern and central Wyoming through this evening. Winds are
expected to diminish by mid to late evening.

WYZ019-020-030-140300-
/O.CON.KRIW.HW.W.0017.000000T0000Z-170614T0300Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-East Sweetwater County-
Including the cities of Jeffrey City, Casper, and Wamsutter
245 PM MDT Tue Jun 13 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* TIMING...Strong winds will continue into mid evening.

* WINDS...South southwest wind 35 to 40 mph with gusts 55 to 60
  mph. Winds have gusted as high as 55 mph at Highland at 2 pm. Shower
  activity could locally enhance winds.
  
* IMPACTS...Wind gusts will significantly increase the blow over 
  threat for trucks pulling light weight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
705 
WWUS75 KRIW 140245
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
845 PM MDT Tue Jun 13 2017

WYZ019-020-030-140345-
/O.EXP.KRIW.HW.W.0017.000000T0000Z-170614T0300Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-East Sweetwater County-
Including the cities of Jeffrey City, Casper, and Wamsutter
845 PM MDT Tue Jun 13 2017

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

Winds have weakened, but remain windy from the west to southwest 
between 20 and 35 mph with some gusts between 40 and 50 mph 
especially between Beaver Rim and Muddy Gap across Southeast 
Fremont County, as well as Outer Drive in Casper.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jun 12, 4:56 PM MDT, 6 hours earlier.

Area forecast discussion, Jun 12, 4:56 PM MDT, 6 hours before
Area Forecast Discussion
National Weather Service Riverton WY
456 PM MDT Mon Jun 12 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 406 PM MDT Mon Jun 12 2017

Quite a hodge podge of weather taking place across our large
piece of real estate at the present time. Currently, a swath of
southerly divergent flow is fanning out toward the north across
the eastern half of our CWA ahead of the main culprit for all of our
current weather, the closed low, now appearing to be located at
the Oregon/Nevada/Idaho triple point. This divergent flow, coupled
with high capes and very negative lifted indices, have justified
a severe thunderstorm watch for our north and east zones. The most
unstable location now appears to be located over Natrona County
where lifted indices are down to -7 and capes of around 2500 J/KG
are located. Strong thunderstorms are fanning out toward the
north and northeast from Big Horn County, down through the Eastern
Big Horn Basin, and into Natrona County, as well as points north
and east from there. In the meantime, much drier air is punching
in from the south southwest behind these storms where a well
defined dry line exists. Dew points range from 57 in Casper to 41
in Riverton, 25 at Beaver Rim. This dry air will inhibit much in
the way of thunderstorm activity south and west of this boundary.
Currently our CWA has three very distinct airmasses over the area.
As previously mentioned, warm, moist and unstable in our north
and east zones. Then a warm and dry airmass across the southeast
quarter of the CWA just south of the dry line, and finally a cold
and increasingly moist airmass in western and central Sweetwater
County and into Western Wyoming within the bottom of the large
circulation circulating around the large aforementioned low
pressure center. The cold air is nosing in from the southwest
where Evanston, in the SLC CWA in Uinta County, experienced the
asct fropa with a temperature plunge to 33 degrees along with a
46 mph wind gust resulting in a 16 degree wind chill along with
heavy snowfall. Kemmerer also had snowfall. The high wind warning
in effect will let ride through 9 pm as this front plows on
through. The pressure gradient with this storm system should still
be tight enough around the southern portion of the circulation
that another high wind hilite may be needed for the Southern Wind
Corridor for Tuesday afternoon behind the fropa. But because there
is already a high wind warning in effect for most of these areas,
we felt we should hold off with hilites for additional wind after
the present high wind warning expires to avoid confusion with the
public. Cold air and moisture circulating around the back side of
the low as it travels across Yellowstone Park and up into Montana
will transition the ongoing convection in Northwest Wyoming to
more stratiform rain, and then to snowfall tonight along with
stratiform rain and snow moving east from Idaho, into the rest of
Western Wyoming, turning to all snow later tonight, and
continuing through Tuesday. In fact, a winter weather advisory was
just recently sent for the far west valid from midnight tonight
through 00z Wednesday except 18Z Tuesday for the western valleys.
Wrap around isentropic lift will enhance snowfall late tonight and
into Tuesday morning. We are looking at 1 to 3 inches of snowfall
for the lower elevations of the west by 18z Tuesday, but then
melting off Tuesday afternoon. We expect anywhere from 4 to 12
inches of snowfall above 7500 feet in the western mtns with isold
amounts of 14 inches possible in the tetons. Even though the
valleys will not see much snow, given the time of year, the number
of tourists around, and the sharp contrasts in temperatures, we
felt it was justified. The low pressure will begin to pull away
from the area by Tuesday evening.

.LONG TERM...(Tuesday night through Monday)
Issued at 406 PM MDT Mon Jun 12 2017

|By Tuesday evening, the upper level low pressure system will be
centered over SE MT moving northeastward into western ND.  Still
expecting rain and snow showers over the mountains of western and
central WY, but activity in the lower elevations of northern WY
should quickly diminish.  As the low lifts NEward, the colder air
also pulls north, and 700mb temps across the area Wednesday morning
will range from around -2C over YNP to +2-4C over central and
southern WY.  A weak ridge develops over ID behind the low, and
serves to continue moderate westerly flow over WY Wednesday with
some clouds over the northern 2/3 of the state.  Temperatures will
remain mild, but gradually warm each day.  More zonal flow then
moves over the area Thursday, bringing some mid level moisture to NW
WY for a slight chance of showers Thursday afternoon into the
evening.

The medium range models indicate a short wave trough in the PacNW
Thursday night in fairly zonal flow.  The ECMWF brings the moisture
further eastward in the fast flow, while the GFS holds off until
Friday morning.  With Friday a bit warmer, showers appear likely in
across the NW mountain, coupled with moderate westerly wind across
southern WY, and a weak back door front moving southward from MT
into north central WY.  All forecast guidance shows Friday night
with a sagging broad trough over the area, with a chance of showers
along the boundary from northern into central WY.  Northwest flow on
Saturday may allow for some showers with the weak boundary draped
from NE to SE across the state, as afternoon temps near Flaming
Gorge reach around 80, with 70 in Buffalo.  Sunday and Monday will
then see high pressure over the far SW US strengthen and push
northward bringing temperatures back into the upper 70s and 80s for
the lower elevations, with some showers across northern WY.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 406 PM MDT Mon Jun 12 2017

.AVIATION...00Z Issuance

As previously mentioned, the next 24 hours looks to be very busy
weather-wise across western and central WY.  First impact this
afternoon will be strong southerly wind across south central WY
moving northward into Upper Green River Basin and central WY as the
day progresses.  Second, thunderstorms are expected this afternoon
and evening over both northwest WY and north central WY.  The storms
over NW WY will combine with strong southerly wind to create strong
outflow gusts as well as small to moderate hail.  Several severe
thunderstorms are already moving through eastern ID.  North central
WY will see a potential for strong thunderstorms as well, combined
with a tornado threat due to low level veering and increased surface
moisture.  After 21-22Z, a westerly push will the shift the winds
starting in western WY at KBPI and move northeastward through the
area.  This westerly flow should transition the thunderstorms to
showers.  MVFR conditions in and around storms are highly likely.

After 06Z Tue, additional shower activity is expected to develop
over the west with snow levels dipping down to around 7000-7500
feet. Have indicated rain mixed with snow mainly at KJAC and
possibly at KPNA. Another westerly push is expected across the area
Tuesday between 12-18Z as the main cold front moves through the area
and enhances precipitation across western WY.  Expect conditions to
gradually improve then Wednesday evening as the low pressure system
lifts north.  Also expect higher elevations to be obscured after
03Z/Tue.

&&

.FIRE WEATHER...
Issued AT 406 PM MDT Mon Jun 12 2017

A boundary across the area will initiate strong thunderstorms
across northern and eastern zones through around 10 pm this
evening. Much drier air will punch in from the southwest for the
remainder of this afternoon in Central Wyoming, eventually
reaching northeast Wyoming later this evening. In the meantime,
much colder air and moisture will be continue to work its way into
Western Wyoming delivering accumulating snowfall to Western
Wyoming tonight and Tuesday. Expect very windy conditions in
Southern Wyoming through about 2100 this evening and again Tuesday
afternoon.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 9 PM MDT this evening for WYZ018-019-
025>030.

Winter Weather Advisory from midnight tonight to noon MDT
Tuesday for WYZ013-023-025.

Winter Weather Advisory from midnight tonight to 6 PM MDT
Tuesday for WYZ001-002-012-014-015-024.

&&

SHORT TERM...Lipson
LONG TERM...McDonald
AVIATION...McDonald
FIRE WEATHER...Lipson
Hazardous weather outlook, Jun 12, 3:57 PM MDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
357 PM MDT Mon Jun 12 2017

WYZ001>020-022>030-131100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
357 PM MDT Mon Jun 12 2017

...Severe Thunderstorm Watch for Northern and Eastern Wyoming
through 10 pm this evening...

...Flood Warnings for the Green and Wind River Basins Continue
Through Mid-Week...

...High Wind Warning Until 9 PM This Evening for Southern
Wyoming...

...Winter Weather Advisory for Western Wyoming for late tonight
and Tuesday...

This Hazardous Weather Outlook is for Western and Central
Wyoming.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will continue to develop this afternoon
and evening. Some storms will likely become severe this afternoon
and evening with large hail, damaging winds and even an isolated
tornado possible. The best chance of severe weather will be in
Natrona and Northern Wyoming.

High winds are likely across portions of Sweetwater, southeastern
Fremont Counties, Sublette, and Southern Lincoln Counties.

Snow will move into the higher elevations in Western Wyoming this
evening, eventually reaching the western valley floors by Tuesday
morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday...Heavy wet snowfall likely in the the northern and
western mountains, including Grand Teton and Yellowstone National
Parks. Snowfall, slick roads and limited visibility likely over
mountain passes. A few inches of snow possible in far west valleys
Tuesday morning. Very windy across southern and central areas.

.SPOTTER INFORMATION STATEMENT...Spotter activation will be required
today and tonight across central Wyoming. Please report hail size,
wind speeds greater than 50 mph, any flooding, snow and rainfall
amounts. Thank you.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 12, 8:31 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Riverton WY
831 PM MDT MON JUN 12 2017

WYZ008>011-130300-
Southeast Johnson County-Bighorn Mountains Southeast-Northeast
Johnson County-Bighorn Mountains West-
831 PM MDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY UNTIL 900
PM MDT...

At 828 PM MDT, Doppler radar was tracking thunderstorms over
central and northern Johnson county, moving north at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
The Buffalo area.

This includes the following highways...
 Interstate 25 between mile markers 273 and 299.
 Interstate 90 between mile markers 42 and 95.

Theses storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
north central Wyoming.

LAT...LON 4404 10709 4456 10719 4456 10601 4387 10601
TIME...MOT...LOC 0228Z 184DEG 32KT 4432 10668

Braun
Special weather statement, Jun 12, 8:45 PM MDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Riverton WY
845 PM MDT MON JUN 12 2017

WYZ002>004-008-130330-
North Big Horn Basin-Cody Foothills-Bighorn Mountains West-Absaroka
Mountains-
845 PM MDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN AND
NORTHEASTERN PARK COUNTIES UNTIL 930 PM MDT...

At 844 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Dead Indian Pass to 11 miles
south of Byron to near Bighorn Lake. Movement was north at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Bighorn Lake around 850 PM MDT.
  Byron and Horseshoe Bend around 855 PM MDT.
  Lovell and Clark around 900 PM MDT.
  Cowley around 905 PM MDT.
  Crooked Creek Natural Area around 910 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4500 10791 4498 10788 4493 10788 4490 10785
      4459 10842 4467 10932 4500 10935
TIME...MOT...LOC 0244Z 180DEG 46KT 4472 10922 4465 10842 4484 10820

Braun
Special weather statement, Jun 12, 8:57 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Riverton WY
857 PM MDT MON JUN 12 2017

WYZ009-010-130330-
Bighorn Mountains Southeast-Northeast Johnson County-
857 PM MDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
930 PM MDT...

At 854 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from just northwest of Buffalo to 11 miles
northwest of Powder River Rest Area. Movement was north at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Fort Phil Kearny Historical Site around 905 PM MDT.

Other locations impacted by these storms include locations on the
north side of the town of Buffalo.

This includes the following highways...
 Interstate 25 between mile markers 298 and 299.
 Interstate 90 between mile markers 42 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1000 PM MDT for
north central Wyoming.

LAT...LON 4448 10601 4424 10619 4437 10687 4456 10696
      4456 10601
TIME...MOT...LOC 0254Z 192DEG 42KT 4443 10676 4434 10632

Braun
Local storm report, Jun 12, 8:58 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
858 PM MDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      16 SE BUFFALO           44.18N 106.49W
06/12/2017                   JOHNSON            WY   COCORAHS

            FLASH FLOODING REPORTED ALONG CRAZY WOMAN CREEK NEAR THE
            SOUTH END OF ESPONDA ROAD SOUTH OF I-90.

&&

CJONES
Local storm report, Jun 12, 9:01 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RIVERTON WY
901 PM MDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             MANDERSON               44.27N 107.96W
06/12/2017  M1.50 INCH       BIG HORN           WY   LAW ENFORCEMENT

            NICKLE TO A FEW PING PONG BALL SIZED HAIL OBSERVED NEAR
            MANDERSON.

0425 PM     HAIL             2 ENE HWY 14/16/20 MILE 44.47N 109.62W
06/12/2017  M0.88 INCH       PARK               WY   TRAINED SPOTTER

            AROUND 10 MILES WEST OF WAPITI.

0513 PM     HAIL             BARNUM                  43.66N 106.91W
06/12/2017  E1.50 INCH       JOHNSON            WY   PUBLIC

            QUARTER TO GOLF BALL SIZED HAIL.

0527 PM     HAIL             5 SW KAYCEE             43.66N 106.71W
06/12/2017  E2.50 INCH       JOHNSON            WY   PUBLIC

            GOLF BALL TO TENNIS BALL SIZED HAIL.

0534 PM     HAIL             KAYCEE                  43.71N 106.64W
06/12/2017  E1.00 INCH       JOHNSON            WY   PUBLIC

0537 PM     FUNNEL CLOUD     KAYCEE                  43.71N 106.64W
06/12/2017                   JOHNSON            WY   PUBLIC

            FUNNEL CLOUD REPORTED ON THE SOUTHWEST SIDE OF KAYCEE.
            FUNNEL HAS DIPPED AND RETRACTED MULTIPLE TIMES.

0542 PM     TORNADO          KAYCEE                  43.71N 106.64W
06/12/2017                   JOHNSON            WY   TRAINED SPOTTER

            TRAINED SPOTTER AT I-25 EXIT 249 REPORTED A TORNADO NEAR
            KAYCEE.

0546 PM     TORNADO          2 W KAYCEE              43.71N 106.68W
06/12/2017                   JOHNSON            WY   LAW ENFORCEMENT

            DEPUTY SHERIFF REPORTED A TORNADO ABOUT 2 MILES WEST OF
            KAYCEE. MAY HAVE HIT A STRUCTURE.

0550 PM     TORNADO          10 SE CODY              44.42N 108.91W
06/12/2017                   PARK               WY   PUBLIC

            BRIEF TORNADO NEAR OREGON BASIN WITH MULTIPLE TOUCHDOWNS

0605 PM     HAIL             EVANSVILLE              42.87N 106.26W
06/12/2017  M1.00 INCH       NATRONA            WY   PUBLIC

0615 PM     HAIL             2 S EVANSVILLE          42.84N 106.26W
06/12/2017  E1.25 INCH       NATRONA            WY   PUBLIC

0615 PM     TORNADO          25 WNW WORLAND          44.14N 108.42W
06/12/2017                   WASHAKIE           WY   TRAINED SPOTTER

            ROPE TORNADO WITH DEBRIS CLOUD UNDERNEATH

0621 PM     TORNADO          4 W BURLINGTON          44.45N 108.51W
06/12/2017                   BIG HORN           WY   PUBLIC

            PHOTO RECEIVED OF ROPE TORNADO WEST OF BURLINGTON

0636 PM     TORNADO          2 W BAR NUNN            42.93N 106.39W
06/12/2017                   NATRONA            WY   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A BRIEF TORNADO TOUCHDOWN
            NORTH OF THE US 20/26 BYPASS WEST OF BAR NUNN.

0642 PM     TSTM WND GST     4 WSW MILFORD           42.85N 108.86W
06/12/2017  M68.00 MPH       FREMONT            WY   MESONET

            MESONET STATION RECORDED A WIND GUST TO 68 MPH.

0644 PM     FUNNEL CLOUD     20 S BUFFALO            44.05N 106.72W
06/12/2017                   JOHNSON            WY   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTED A FUNNEL CLOUD NEAR
            MILEPOST 280 ON I-25 BETWEEN KAYCEE AND BUFFALO.

0645 PM     NON-TSTM WND GST LANDER                  42.83N 108.73W
06/12/2017  M76.00 MPH       FREMONT            WY   ASOS

            LANDER AIRPORT ASOS MEASURED A PEAK GUST TO 76 MPH. TREES
            AND POWER LINES REPORTED DOWN IN THE CITY OF LANDER.

0720 PM     HAIL             4 E TEN SLEEP           44.03N 107.37W
06/12/2017  E1.00 INCH       WASHAKIE           WY   PUBLIC

0737 PM     HAIL             EDGERTON                43.41N 106.25W
06/12/2017  E0.88 INCH       NATRONA            WY   PUBLIC

0845 PM     FLASH FLOOD      16 SE BUFFALO           44.18N 106.49W
06/12/2017                   JOHNSON            WY   COCORAHS

            FLASH FLOODING REPORTED ALONG CRAZY WOMAN CREEK NEAR THE
            SOUTH END OF ESPONDA ROAD SOUTH OF I-90.

&&

CJONES
Special weather statement, Jun 12, 9:27 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Riverton WY
927 PM MDT MON JUN 12 2017

WYZ010-130400-
Northeast Johnson County-
927 PM MDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
1000 PM MDT...

At 927 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northeast of Fort Phil Kearny
Historical Site to 15 miles east of Buffalo. Movement was north at 40
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

These storms will remain over mainly rural areas of northeastern
Johnson County.

This includes Interstate 90 near mile marker 76.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
north central Wyoming.

LAT...LON 4452 10602 4447 10601 4422 10638 4456 10654
      4456 10601 4452 10601
TIME...MOT...LOC 0327Z 189DEG 34KT 4470 10658 4434 10641

Braun

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:00 PM MDTTornado Warning Tornado observedRIWJohnson30 min
Jun 12, 6:02 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park19 min
Jun 12, 6:18 PM MDTSevere Thunderstorm WarningRIWNatrona26 min
Jun 12, 6:19 PM MDTSevere Thunderstorm WarningRIWPark15 min
Jun 12, 6:19 PM MDTTornado Warning Tornado observedRIWBig Horn, Washakie26 min
Jun 12, 6:20 PM MDTSpecial Weather StatementRIWWashakie25 min
Jun 12, 6:24 PM MDTSpecial Weather StatementRIWNatrona36 min
Jun 12, 6:32 PM MDTTornado WarningRIWJohnson28 min
Jun 12, 6:35 PM MDTSpecial Weather StatementRIWNatrona25 min
Jun 12, 6:36 PM MDTSpecial Weather StatementRIW24 min
Jun 12, 6:40 PM MDTTornado Warning Tornado observedRIWNatrona35 min
Jun 12, 6:42 PM MDTSpecial Weather StatementRIWNatrona33 min
Jun 12, 6:45 PM MDTSpecial Weather StatementRIWJohnson30 min
Jun 12, 6:51 PM MDTSpecial Weather StatementRIWWashakie24 min
Jun 12, 6:56 PM MDTSevere Thunderstorm WarningRIWBig Horn, Johnson, Washakie34 min
Jun 12, 7:02 PM MDTSevere Thunderstorm WarningRIWJohnson43 min
Jun 12, 7:07 PM MDTSevere Thunderstorm WarningRIWJohnson, Natrona53 min
Jun 12, 7:12 PM MDTSpecial Weather StatementRIWJohnson33 min
Jun 12, 7:16 PM MDTAreal Flood AdvisoryRIWJohnson4 hr
Jun 12, 7:18 PM MDTSevere Thunderstorm WarningRIWJohnson, Natrona27 min
Jun 12, 7:34 PM MDTSevere Thunderstorm WarningRIWBig Horn, Johnson, Washakie19 min
Jun 12, 7:44 PM MDTSevere Thunderstorm WarningRIWJohnson46 min
Jun 12, 7:46 PM MDTSpecial Weather StatementRIW29 min
Jun 12, 7:49 PM MDTSpecial Weather StatementRIW26 min
Jun 12, 8:02 PM MDTSpecial Weather StatementRIWJohnson28 min
Jun 12, 8:03 PM MDTSpecial Weather StatementRIWJohnson27 min
Jun 12, 8:13 PM MDTSpecial Weather StatementRIWBig Horn32 min
Jun 12, 8:18 PM MDTSpecial Weather StatementRIWPark27 min
Jun 12, 8:21 PM MDTSpecial Weather StatementRIWBig Horn24 min
Jun 12, 8:31 PM MDTSpecial Weather StatementRIWJohnson29 min
Jun 12, 8:45 PM MDTSpecial Weather StatementRIW45 min
Jun 12, 8:47 PM MDTFlash Flood WarningRIWJohnson4 hr
Jun 12, 8:52 PM MDTFlash Flood WarningRIWJohnson4 hr
Jun 12, 8:57 PM MDTSpecial Weather StatementRIWJohnson33 min
Jun 12, 9:27 PM MDTSpecial Weather StatementRIWJohnson33 min
Jun 13, 12:22 AM MDTFlash Flood WarningRIWJohnson4 hr

Nearby

High Wind Warnings in Wyoming, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.